Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 415, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2006, 7:19 AM CDT for Fayette County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 7:19 AM CDT (12:19 UTC)
- Expired
- Jul 18, 2006, 7:51 AM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 181219 SVRLSX ILC051-181300- /O.NEW.KLSX.SV.W.0415.060718T1219Z-060718T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 719 AM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 800 AM CDT * AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF RAMSEY...OR ABOUT 9 MILES SOUTHEAST OF NOKOMIS...AND MOVING SOUTHEAST AT 10 TO 20 MPH. * LOCATIONS IMPACTED INCLUDE... RAMSEY... VANDALIA... BROWNSTOWN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3922 8904 3922 8927 3883 8926 3892 8885 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 181251 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CDT TUE JUL 18 2006 ILC051-181300- /O.CAN.KLSX.SV.W.0415.000000T0000Z-060718T1300Z/ FAYETTE IL- 750 AM CDT TUE JUL 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...BRIEF HEAVY DOWNPOURS AND SMALL HAIL MAY STILL BE POSSIBLE IN THE VANDALIA AND RAMSEY AREAS THROUGH 815 AM. LAT...LON 3922 8904 3922 8927 3883 8926 3892 8885 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:56 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 18, 4:56 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT TUE JUL 18 2006
.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL THURSDAY NIGHT)...ARE IN DECENT
AGREEMENT ADVERTISING H500 HI OVER THE CNTRL THIRD OF THE CONUS
THRU MUCH OF THIS PERIOD. HOWEVER...MODELS INDICATE SOME EROSION
OF THE ERN EDGE OF THIS HI TODAY AND TONIGHT IN RESPONSE TO A
SHORTWAVE THAT PASSED TO OUR N THIS PAST NIGHT. HI WILL RE-ASSERT
ITSELF ON WEDNESDAY AND THURSDAY BEFORE ANOTHER STRONG SHORTWAVE
ERODES ITS EASTERN EXTENT AGAIN BY LATE WEEK. AT THE SURFACE...A
CURRENTLY SW-NE ORIENTED CDFNT WILL RE-ORIENT ITSELF TO A MORE W-E
FASHION IN RESPONSE TO NLY MID LEVEL FLOW FROM EROSION OF H500 HI.
THIS CDFNT EXPECTED TO DRAPE ITSELF NEAR THE I-70 CORRIDOR BY LATE
TODAY BEFORE PUSHING INTO SERN MO TONIGHT. BELIEVE SWD LATITUDE OF
FNT NOW IN SRN KS IS GOING TO BE ROUGH APPROXIMATION OF WHERE FNT
WL LAY OUT ACROSS MO AND IL...ALBEIT FOR A RELATIVELY BRIEF
PERIOD. FNT WL BUCKLE NWD BY WEDNESDAY AS A WRMFNT AND PLACE THE
FA IN THE WARM SECTOR FOR WEDNESDAY NIGHT/THURSDAY BEFORE ANOTHER
CDFNT PUSHES THRU.
FOR TODAY...PRESENCE OF CDFNT...ALREADY PUSHING THRU THE NWRN
FA...WILL COMPLICATE THE HEAT HEADLINES CURRENTLY IN PLACE TO THE
NTH DEGREE. BELIEVE PARTS OF THE NRN FA WL GET SOME RELIEF FROM
THE HEAT THIS PERIOD...ALTHOUGH IT WILL BE MINOR AND SHORT-LIVED.
MUCH OF THE AIRMASS BEHIND THE FRONT CONTAINS DEWPOINTS BELOW
70F...ALTHOUGH THE /COOLER/ AIR IS ALSO EXPECTED TO BE QUITE
SHALLOW...RESULTING IN ONLY A SMALL LOWERING OF THE AMBIENT
TEMPERATURE. ELSEWHERE...POOLING OF LOW-MID 70S DEWPOINTS ALONG
CDFNT AND TEMPS RESEMBLING PERSISTENCE VALUES WILL YIELD ANOTHER
HOT DAY ACROSS THE AREA WITH HEAT INDICES AOA 105F. PRESENCE OF
CDFNT NEAR I-70 ALONG WITH WEAKER MID LEVEL CAP SHOULD BE ABLE TO
KICK OFF A FEW TSRA THIS AFTERNOON/EARLY THIS EVENING.
FOR WEDNESDAY...WITH CDFNT BUCKLING NEWD...LO LEVEL JET SHOULD BE
ABLE TO KICK OFF SOME NOCTURNAL CONVECTION TO OUR N FROM PREVIOUS
NIGHT...AND WITH MID LEVEL STEERING WINDS TO DIRECT ANY TSRA SWD
TOWARDS THE NRN FA THIS PERIOD. HAVE ADDED SLIGHT CHANCES IN THE N
FOR THIS THREAT. OTHERWISE...FURTHER POOLING OF MID 70S DEWPOINTS
ALONG DEVELOPING WRMFNT AND ERODING AND VERY SHALLOW COOLER
AIRMASS DRAPED OVER THE NERN FA WL HAVE LITTLE IMPACT ON TEMPS
ONCE AGAIN SURGING INTO THE 95-100F RANGE. HEAT WARNING CONTINUED
FOR ALL BUT THE FAR SRN FA.
FOR THURSDAY...A NEW CDFNT WILL BE DROPPING SWD THRU THE FA...BUT
FOR THE DAYTIME HOURS...JUST THE NRN THIRD OF THE FA. MID LEVEL
CAP LOOKS IMPRESSIVE ENOUGH TO LIKELY PREVENT TSRA...WITH H700
TEMPS OF 13-14C...BUT STILL ADDED IN SLIGHT CHANCES IN THE
EXPECTED FRONTAL ZONE. THIS SHOULD BE THE HOTTEST DAY IN THIS HEAT
WAVE...AND ALSO THE LAST FOR NOW...WITH SWLY SFC WINDS AND H850
TEMPS OF 25-26C. SEVERAL LOCATIONS EXPECTED TO PUSH 100F WITH THE
CITY OF ST LOUIS TO 102-103F. HI DEWPOINTS POOLING AHEAD OF CDFNT
WILL NOT HELP MUCH EITHER...WITH HEAT INDICES AOA 110F MOST
LOCATIONS.
TES
&&
.AVIATION...
FOR THE 06Z TAFS...CDFNT EXTDG FM SERN WI SW THRU NWRN MO TO SWRN
KS WILL MOVE SEWD THRU NERN MO LT TGT AND CNTRL MO ON TUE. THIS
CDFNT SHOULD MAKE IT DOWN TO NR UIN BY 12Z TUE...NR COU BY 18Z TUE
AND NR THE STL METRO AREA BY 00Z WED. SFC WNDS SHOULD BE MAINLY
NELY IN UIN ON TUE BHND...N OF THE CDFNT. BKN AREA OF CONVECTION
MOVING SEWD THRU N CNTRL AND NERN MO SHOULD PUSH S OF UIN BY 06Z.
EXCEPT FOR A PERSISTANT STG CELL SW OF IRK THE REST OF THE
CONVECTION APRS TO BE WKNG. MAY NEED TO MENTION A BRIEF PERIOD OF
TSRA BTWN 06-08Z IN COU...STL AND SUS...ALTHOUGH ATTM IT APRS THAT
THE TSRA ACTIVITY OVR UIN WILL LIKELY DISSIPATE BY THE TIME THE
STORMS MAKE IT AS FAR S AS THE STL AREA...AND STG TSRA SW OF IRK
WILL LIKELY PASS JUST W OF COU LTR TGT. WILL FCST A MID-HI LVL
CLOUD CEILING LT TGT DUE TO CONVECTIVE DEBRIS CLOUDINESS DROPPING
SWD INTO CNTRL MO. SCT CUMULUS CLOUDS SHOULD DVLP BY LATE TUE
MRNG OVR THE ENTR CWA WITH DAYTIME HTG ESPECIALLY ALNG WK CDFNT.
MAY ALSO INCLUDE A MID-HI LVL CLOUD CEILING BUT WILL NOT INCLUDE
ANY MENTION OF TSRA AS COVERAGE SHOULD BE ISOLATED WITH ATMOSPHERE
FAIRLY CAPPED.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM CDT THURSDAY FOR
CRAWFORD-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST.
CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM CDT THURSDAY FOR
JEFFERSON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-
BROWN IL-CALHOUN IL-MADISON IL-PIKE IL-ST. CLAIR IL.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM CDT THURSDAY FOR
BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN
IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 18, 5:30 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT TUE JUL 18 2006 ILZ095>098-100-101-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-191200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-KNOX-LEWIS-LINCOLN-MADISON IL-MARION-MONITEAU-MONROE- MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES- ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN- 530 AM CDT TUE JUL 18 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TODAY. HIGHS WILL BE IN THE MID TO UPPER 90S WITH HEAT INDICES FROM 105 TO 110 FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR AREAS EAST OF THE MISSISSIPPI RIVER THROUGH THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES SOUTH THROUGH THE AREA... WITH THE BEST CHANCE FOR AREAS EAST OF THE MISSISSIPPI RIVER. DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...SOME OF THE STORMS THAT DO FORM ARE LIKELY TO BECOME SEVERE FOR SHORT PERIODS OF TIME...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 100 AND HEAT INDICES FROM 105 TO 115 EACH AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FOR WEDNESDAY. STORMS THAT DO FORM MAY APPROACH SEVERE LIMITS DUE TO THE HIGH AMOUNTS OF MOISTURE AND INSTABILITY THAT WILL BE AVAILABLE. THE CHANCE FOR THUNDERSTORMS WILL RETURN AREAWIDE ON THURSDAY NIGHT AND FRIDAY AS A COLD FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...MAINLY FOR AREAS EAST OF THE MISSISSIPPI RIVER. ILZ058>060-064-065-069-070-074-079-099-102-MOZ065-072>075-191200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-JEFFERSON- JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL- RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 530 AM CDT TUE JUL 18 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TODAY. HIGHS WILL BE IN THE MID TO UPPER 90S WITH HEAT INDICES FROM 105 TO 110 FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR AREAS EAST OF THE MISSISSIPPI RIVER THROUGH THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES SOUTH THROUGH THE AREA... WITH THE BEST CHANCE FOR AREAS EAST OF THE MISSISSIPPI RIVER. DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...SOME OF THE STORMS THAT DO FORM ARE LIKELY TO BECOME SEVERE FOR SHORT PERIODS OF TIME...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 100 AND HEAT INDICES FROM 105 TO 110 EACH AFTERNOON AND EARLY EVENING. THE CHANCE FOR THUNDERSTORMS WILL RETURN AREAWIDE ON THURSDAY NIGHT AND FRIDAY AS A COLD FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...MAINLY FOR AREAS EAST OF THE MISSISSIPPI RIVER. MOZ084-085-099-191200- IRON-MADISON-REYNOLDS- 530 AM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. STORMS ARE NOT EXPECTED TO EXCEED SEVERE THRESHOLDS. A HOT DAY IS EXPECTED IN THE AREA...AS TEMPERATURES REACH INTO THE MID 90S...AND COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH THURSDAY... WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HEAT INDICES APPROACHING 105 DEGREES EACH AFTERNOON AND EARLY EVENING. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AS A COLD FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Jul 18, 7:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 AM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HAIL 2 NNW NOKOMIS 39.32N 89.30W
07/18/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:29 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 46 min |
| Jul 18, 7:23 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 52 min |
| Jul 18, 8:04 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison | 41 min |
| Jul 18, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 29 min |
| Jul 18, 8:32 AM CDT | Severe Thunderstorm Warning | LSX | Clinton | 43 min |
| Jul 18, 9:12 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 48 min |
| Jul 18, 9:40 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.